It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-18-2003, 04:05 PM   #1
Senior Member
 
Join Date: Aug 2002
Posts: 258
miller01 HB User
Question what happens if on thyroid med and don't need to be?

Heres a thought...

what happens if you are taking thyroid medicine and don't need to be? For example, what if your other hormones are throwing the thyroid off? Then what?

Just a thought...

 
Old 12-18-2003, 05:28 PM   #2
Senior Member
(female)
 
Join Date: Oct 2003
Location: Australia
Posts: 274
pushka HB User
Re: what happens if on thyroid med and don't need to be?

yes, this is very tricky.
If you are taking thryoid hormone, it is because you need to increase your Free T4 - that is a fact regardless of the cause. Depending on why you might have a reduced T4, you might not need to take thryoid supplement forever. The thyroid produces a "Master" hormone that influences everything else. But i do know that HRT (estrogen) competes with the thyoid hormone, so you need to increase dosage when starting on HRT. I reckon if you get your thryoid balance right (and this is a real art in itself) then get working on the other possible hormonal issues, like menopause and then go back and fine tune the thryoid stuff. Keep track of blood results and maybe you might get lucky. Maybe

 
Sponsors Lightbulb
   
Old 12-19-2003, 12:43 AM   #3
Senior Veteran
 
Join Date: Jul 2003
Location: Saskatchewan, Canada
Posts: 549
bluesnowflake HB User
Re: what happens if on thyroid med and don't need to be?

A friend of mine was asking this very same question tonight- what would happen to her body if she just started taking my meds. She is perfectly healthy, I told her it would probably increase her heart rate and metabolism. So I would like to know more of an explanation to this as well.
blue

 
Old 12-19-2003, 05:35 AM   #4
Inactive
 
Join Date: Oct 2003
Location: Clearwater, FL, US
Posts: 312
hypodude HB User
Re: what happens if on thyroid med and don't need to be?

In short, a perfectly healthy person taking Thyroid meds would without doubt eventually turn HypERthyroid and have all the symptoms of someone that's hyper - sweats, shakiness, falst pulse, heart palpitations, lose weight, etc.

I doubt 1 single dose would do anything but its something no one should mess with. That little pill is very potent and regulates just about everything in the body.

 
Old 12-19-2003, 06:17 AM   #5
Veteran
(female)
 
Join Date: Sep 2003
Posts: 365
nornie HB User
Re: what happens if on thyroid med and don't need to be?

Quote:
Originally Posted by hypodude
In short, a perfectly healthy person taking Thyroid meds would without doubt eventually turn HypERthyroid and have all the symptoms of someone that's hyper - sweats, shakiness, falst pulse, heart palpitations, lose weight, etc.

I doubt 1 single dose would do anything but its something no one should mess with. That little pill is very potent and regulates just about everything in the body.
I don't know why this question was asked, but just in case anyone is thinking this, I want to caution people: do not ever ever take thyroid medicine you don't need, thinking it would be a quick way to lose weight!!! First of all, it will increase your appetite so much that you will end up eating more and actually gaining weight. Secondly, this is a pill that affects all of your internal systems. If your body is already making enough (i.e. don't need thyroid meds) and you take them, all your systems will be out of whack and you could do irreparable damage to yourself. Weight comes and goes, but the damage you do could be permanent.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What now? tired2010 Anemia 12 04-04-2010 06:50 PM
high f t3 and high r-t3. What does this mean ibme Thyroid Disorders 3 07-12-2009 09:24 AM
really confused my doc said i have a level of 120 points what is this marisolsuarez Thyroid Disorders 4 03-31-2009 04:37 PM
What to do next? lemondrop26 Thyroid Disorders 21 07-11-2007 07:22 AM
What does this mean?? Sandy624 Thyroid Disorders 11 01-29-2006 04:57 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1162), MSJayhawk (990), Apollo123 (890), Titchou (825), janewhite1 (823), Gabriel (757), ladybud (736), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!